Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Chicago, IL

July 9, 2007DeKalb County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 9, 2007, 4:25 PM CDT for DeKalb County, Illinois. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 4:25 PM CDT (21:25 UTC)
Expired
Jul 9, 2007, 8:30 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Whole counties

County DeKalb County, IL

The radar

The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:41 PM CDTFLASH FLOODDe Kalb, ILCARS STALLING IN DEEP WATER - UNOFFICIAL REPORTS OF 4 FEET OF STANDING WATER
Jul 9, 4:56 PM CDTFLASH FLOODDe Kalb, ILCARS IN HIGH WATER AT NIU CAMPUS - NUMEROUS ROADS CLOSED DUE TO HIGH WATER IN CITY OF DE KALB
Jul 9, 4:58 PM CDTHEAVY RAIN 3.5De Kalb, IL3.50 INCHES OF RAINFALL IN 80 MINUTES
Jul 9, 5:00 PM CDTFLASH FLOODDe Kalb, ILSIGNIFICANT FLASH FLOODING IN THE CITY...NUMEROUS BASEMENTS FLOODED...WATER REPORTED FLOWING INTO WALMART ON SYCAMORE ROAD...NUMEROUS HIGH WATER RESCUES REQUIRED OF PEOPLE TRAPPED IN CARS. AS OF 640 PM WATER WAS REPORTED TO HAVE BEGUN RECEDING IN DEKALB AND ON
Jul 9, 5:00 PM CDTHEAVY RAIN 3.5De Kalb, IL3.50 INCHES IN 90 MINUTES
Jul 9, 5:15 PM CDTFLASH FLOODDe Kalb, ILDORM EVACUATED ON NIU CAMPUS DUE TO HIGH WATER
Jul 9, 5:25 PM CDTHEAVY RAIN 4.25De Kalb, IL4.25 INCHES OF RAINFALL I MILE NORTH OF NIU CAMPUS
Jul 9, 5:30 PM CDTHEAVY RAIN 5De Kalb, IL5.00 INCHES RECORDED BEFORE RAIN GAGE OVERFLOWED AT SOUTHMORE ESTATES
Jul 9, 5:45 PM CDTHEAVY RAIN 4.18De Kalb, ILABOUT ONE MILE FROM DOWNTOWN DEKALB
Jul 9, 5:45 PM CDTHEAVY RAIN 4.252 Ne De Kalb, ILMEASUREON THE FAR NORTHEAST SIDE OF THE CITY NEAR SYCAMORE DEKALB CITY LIMITS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 092128
FFWLOT
ILC037-100130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DEKALB COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED           
  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER CENTRAL DEKALB    
  COUNTY. DOPPLER RADAR INDICATES THAT OVER 2.5 INCHES OF RAIN HAS   
  FALLEN IN THE LAST 60 MINUTES JUST NORTHEAST OF DEKALB. 

AN ADDITIONAL INCH OR TWO OF RAIN COULD FALL BETWEEN 430 PM AND 530 
PM. THIS TORRENTIAL RAIN WILL LIEKLY RESULT IN FLASH FLOODING. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. FIND AN ALTERNATE ROUTE.

THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD 
ADVISORY THAT WAS IN EFFECT.

LAT...LON 4181 8885 4187 8861 4206 8861 4199 8883

$$

IZZI
4 follow-up statements
000 
WGUS73 KLOT 092152
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 PM CDT MON JUL 9 2007

ILC037-100130-
DEKALB IL-
447 PM CDT MON JUL 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
CENTRAL DEKALB COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS CETNRAL 
DEKALB COUNTY. RADAR ESTIMATES INDICATE THAT MORE THAN 3 INCHES OF 
RAIN HAS FALLEN NEAR THE DEKALB AND SYCAMORE AREAS. AN AUTOMATED 
RAIN GAGE IN DEKALB RECORDED 1.04 INCHES OF RAIN BETWEEN 415 PM AND 
430 PM.

LAW ENFROCEMENT OFFICIALS REPORT THAT FLASH FLOODING IS OCCURRING AT 
THIS TIME IN DEKALB WITH CARS STALLED IN FLOOD WATERS AND UP TO 4 
FEET OF WATER ON ROADWAYS. DO NOT UNDERESTIMATE THE POWER OF FLOOD 
WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY 
AWAY YOUR VEHICLE. 

LAT...LON 4172 8893 4187 8861 4206 8861 4196 8883
      4187 8894

$$

IZZI
000 
WGUS73 KLOT 092231
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT MON JUL 9 2007

ILC037-100130-
DEKALB IL-
530 PM CDT MON JUL 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
DEKALB COUNTY...
...VERY DANGEROUS FLASH FLOOD SITUATION ONGOING IN DEKALB AND 
SYCAMORE...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS APPROACHING CETNRAL 
DEKALB COUNTY. DOPPLER RADAR AND MULTIPLE SPOTTER REPORTS INDICATE 
THAT 3 TO OVER 4 INCHES OF RAIN FELL IN THE DEKALB AND SYCAMORE 
AREAS IN APPROXIMATELY 90 MINUTES THIS AFTERNOON. 

AT 525 PM...A TRAINED WEATHER SPOTTER MEASURED 4.25 INCHES OF RAIN 
ONE MILE NORTH OF THE NIU CAMPUS IN DEKALB.

LOCAL LAW ENFORCEMENT OFFICIALS...AS WELL AS EMERGENCY MANAGEMENT 
OFFICIALS REPORT VERY SERIOUS FLASH FLOODING IS OCCURRING AT THIS 
TIME IN THE CITY OF DEKALB AND ON THE NORTHERN ILLINOIS UNIVERSITY 
CAMPUS. CARS HAVE BEEN REPORTED FLOATING OUT OF FLOODED PARKING LOTS 
AND AT LEAST ONE RESIDENCE HALL IS BEING EVACUATED AT THIS TIME. 

THIS IS A VERY SERIOUS AND POTENTIALLY LIFE THREATENING SIUTATION 
IT ONLY TAKES A FEW INCHES OF FAST FLOWING WATER TO CARRY AWAY MOST 
VEHICLES. PERSONS TRAVELING ACROSS THE WARNING AREA SHOULD USE 
EXTREME CAUTION AND IF ANY WATER IS ENCOUNTERED ON A ROADWAY...TURN 
AROUND AND FIND  DIFFERENT ROUTE DRIVING THROUGH FLOOD WATERS IS 
GAMBLING WITH YOUR LIFE

UP TO AN ADDITIONAL HALF INCH TO INCH OF RAIN COULD FALL THROUGH 7 
PM...WHICH WOULD FURTHER AGGRIVATE THE FLASH FLOODING.

LAT...LON 4206 8861 4173 8861 4172 8862 4164 8861
      4164 8894 4215 8894 4215 8860 4207 8860

$$

IZZI
000 
WGUS73 KLOT 092352
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT MON JUL 9 2007

ILC037-100130-
DEKALB IL-
642 PM CDT MON JUL 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
DEKALB COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVIEST RAINFALL HAS ENDED IN CENTRAL DEKALB 
COUNTY...HOWEVER THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY 
RAINFALL OVER SOUTHERN PORTIONS OF DEKALB COUNTY. 

THROUGH 645 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ONE TO THREE INCHES OF RAIN FELL OVER SOUTHERN DEKALB 
COUNTY...WITH AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL POSSIBLE 
SOUTH OF INTERSTATE 88 IN DEKALB COUNTY BETWEEN 7 PM AND 9 PM THIS 
EVENING. THIS HEAVY RAINFALL WILL LEAD TO FLASH FLOODING OVER 
SOUTHERN DEKALB COUNTY THIS EVENING.

FARTHER NORTH OVER CENTRAL DEKALB COUNTY NEAR THE CITIES OF DEKALB 
AND SYCAMORE THE HEAVIEST RAINFALL HAS ENDED...HOWEVER RUNOFF 
CONTINUES FROM THE TORRENTIAL RAIN THAT FELL THIS AFTERNOON. A 
TRAINED SPOTTER NEAR DOWNTOWN DEKALB MEASURED 4.18 INCHES OF 
RAIN...AND ANOTHER TRAINED SPOTTER NEAR THE DEKALB SYCAMORE BORDER 
MEASURED 4.25 INCHES OF RAIN. MUCH OF THIS RAIN FELL IN LESS THAN A 
TWO HOUR PERIOD LEADING TO SIGNIFICANT FLASH FLOODING. 

NUMEROUS BASEMENTS HAVE BEEN REPORTED FLOODED...MANY HIGH WATER 
RESCUES WERE PERFORMED IN THE CITY OF DEKALB...AND WITH WATER 
FLOWING INTO BUILDINGS ON THE NIU CAMPUS. LAW ENFORCEMENT OFFICIALS 
REPORT THAT FLOOD WATERS ARE BEGINNING TO SUBSIDE IN DEKALB AND ON 
THE NORTHERN ILLINOIS UNIVERSITY CAMPUS. HOWEVER UNTIL ALL FLOOD 
WATERS RECEDE PERSONS SHOULD EXERCISE EXTREME CAUTION THIS EVENING. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAYS IF A 
FLOODED ROAD IS ENCOUNTERED...TURN AROUND...DONT DROWN 

LAT...LON 4206 8861 4173 8861 4172 8862 4164 8861
      4164 8894 4198 8896 4215 8860 4207 8860

$$

IZZI
000 
WGUS73 KLOT 100118
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 PM CDT MON JUL 9 2007

ILC037-100130-
DEKALB IL-
818 PM CDT MON JUL 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DEKALB COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 
4 INCHES OF RAIN HAS FALLEN FROM LATE THIS AFTERNOON THROUGH THIS 
EVENING ACROSS CENTRAL DEKALB WITH SOME LOCALLY HIGHER AMOUNTS. 
ADDITIONAL RAINFALL AMOUNTS OF AROUND A HALF AN INCH ARE POSSIBLE 
THIS EVENING...MAINLY SOUTH OF THE LOCATIONS WHICH RECEIVED THE 
HEAVIER RAINFALL THIS AFTERNOON AND EARLY THIS EVENING. NO 
ADDITIONAL FLOODING REPORTS HAVE BEEN RECEIVED. THEREFORE...THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. 

LAT...LON 4206 8861 4173 8861 4172 8862 4164 8861
      4164 8894 4198 8896 4215 8860 4207 8860

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:43 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 9, 3:43 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 PM CDT MON JUL 9 2007

.DISCUSSION...

THE FRONT LIES FROM JUST NORTH OF MOLINE EAST OT JUST NORTH OF
CHICAGO AT 20 UTC. THIS WILL BE A CONVERGENCE LINE FOR THUNDERSTORMS
TONIGHT. AFTER THE SUN SETS THE STABILITY MAY INCREASE AND
THUNDERSTORMS MAY BECOME LESS NUMEROUS. HOWEVER THE FRONT WILL BE IN
NORTHERN ILLINOIS THROUGH EARLY WEDNESDAY MORNING. THE FRONT WILL
PASS SOUTH TO THE OHIO RIVER BY WEDNESDAY AFTERNOON. HIGH PRESSURE
IS FORECAST TO BUILD OVER EASTERN NEBRASKA AND EASTERN KANSAS BY
WEDNESDAY EVENING.

&&

.AVIATION...
100 PM CDT

FOR THE 1800 UTC TAFS...MAIN AVIATION FORECAST CONCERN WILL BE ON
CONVECTIVE POTENTIAL THIS AFTERNOON/EARLY THIS EVENING. SURFACE COLD
FRONT AT 17Z EXTENDS FROM SOUTH CENTRAL IOWA THROUGH SOUTHERN
WISCONSIN. FRONTAL BOUNDARY HAS ACCELERATED DOWN LAKE MICHIGAN
SHORELINE IN SOUTHWEST WISCONSIN THIS AFTERNOON...AND LATEST
THINKING IS THAT THIS BOUNDARY WILL REACH ORD IN THE 21Z-22Z TIME
FRAME. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTHERN WISCONSIN AS THIS FRONT TRACK SOUTHWARD. FACTORS FAVORING
CONVECTION TODAY WILL BE LOW LEVEL CONVERGENCE WITH THE APPROACHING
FRONT AND RATHER IMPRESSIVE INSTABILITY WITH 100 HPA ML CAPES ON THE
ORDER OF 2000-2500 J/KG. FACTORS WHICH MAY LIMIT STORM ORGANIZATION
INCLUDE MARGINAL DEEP LAYER SHEAR AND RATHER ILL DEFINED MID/UPPER
LEVEL FORCING. AT THIS TIME WILL INCLUDE MENTION OF TSRA ACROSS
TERMINALS IN THE 21Z-24Z FRAME WITH THUNDERSTORMS GRADUALLY
DIMINISHING THIS EVENING WITH WEAKENING DIURNAL INSTABILITY...AND
FRONT GRADUALLY SHIFTING SOUTH OF THE TERMINALS. WINDS FOR
ORD/MDW/GYY WILL SHIFT TO THE NORTHEAST WITH FRONTAL PASSAGE THIS
AFTERNOON WHILE WINDS AT DPA/RFD ARE EXPECTED TO BE SOMEWHAT LIGHTER
FARTHER AWAY FROM THE LAKE...BUT LIKELY FAVORING NORTH.

FOR TONIGHT...FRONT LIFTS BACK NORTHWARD INTO SOUTHERN WISCONSIN
ALLOWING WINDS TO VEER AROUND TO THE SOUTH LATE TONIGHT. SOUTH WINDS
WILL THEN INCREASE INTO THE 10 TO 15 KNOT RANGE TOMORROW MORNING AS
SFC PRESSURES FALL ACROSS THE UPPER MIDWEST IN RESPONSE TO NEXT FAST
MOVING SYSTEM TO APPROACH THE AREA TOMORROW.

MARSILI

&&

.MARINE...
300 PM CDT
COLD FRONT CURRENTLY MOVING DOWN LAKE MICHIGAN IS EXPECTED TO
DISSIPATE LATER THIS EVENING.  MEANWHILE...LOW PRESSURE OF 29.4
INCHES IS EXPECTED TO DEVELOP ACROSS THE NORTHERN PLAINS AND
SOUTHERN CANADIAN PROVINCES THIS EVENING.  THIS LOW WILL MOVE
EASTWARD INTO ONTARIO PROVINCE TONIGHT AND ACCELERATE TOWARDS
EASTERN ONTATIO TOMORROW AFTERNOON.  MEANWHILE...A COLD FRONT
ATTACHED TO THIS SYSTEM IS EXPECTED TO BEGIN MOVING DOWN THE LAKE
TOMORROW...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
THE DAY.  AFTER THE PASSAGE...HIGH PRESSURE OF 30.1 INCHES WILL
BUILD ACROSS THE WESTERN GREAT LAKES RESULTING IN FAIR AND DRY
CONDITIONS THROUGH THE REMAINDER OF THE WORK WEEK.

GITRO
&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jul 9, 11:50 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1150 AM CDT MON JUL 9 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1150 AM CDT MON JUL 9 2007/1250 PM CDT MON JUL 9 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EXTREME NORTHERN INDIANA THIS AFTERNOON AND EVENING.
THE RISK AREA IS GENERALLY ALONG AND NORTH OF INTERSTATE 80.

SCATTERED STORMS MAY DEVELOP ACROSS NORTHEAST ILLINOIS AND NORTHWEST
INDIANA AFTER 2 PM CDT OR 3 PM EDT. A WEAK FRONT WILL MOVE SOUTH TO
THE ILLINOIS AND WISCONSIN BORDER. A LAKE BREEZE FROM LAKE MICHIGAN
MAY MOVE WEST TOWARDS ROCKFORD. THESE TWO FRONTS MAY PROVIDE ENOUGH
LIFT TO INITIATE THE SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TUESDAY AFTERNOON
AND EVENING OVER MUCH OF NORTHERN ILLINOIS.  A STRONGER COLD FRONT
IS FORECAST TO SWEEP ACROSS THE MIDWEST TUESDAY EVENING.  WITH
STRONGER WIND PROFILES ASSOCIATED WITH THIS SYSTEM...AND WITH AMPLE
INSTABILITY IN PLACE AHEAD OF THE FRONT...STORMS ARE EXPECTED TO
HAVE MORE COVERAGE AND A GREATER POTENTIAL FOR DEVELOPING DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-092130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
430 AM CDT MON JUL 9 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE
MICHIGAN THIS AFTERNOON AND EVENING.

SCATTERED STORMS MAY DEVELOP ACROSS THE LAKE THIS AFTERNOON AND
EVENING.  A FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE
HAIL AND WIND GUSTS IN EXCESS OF 34 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TUESDAY AFTERNOON
AND EVENING.  A COLD FRONT IS FORECAST TO SWEEP ACROSS THE SOUTHERN
END OF LAKE MICHIGAN TUESDAY EVENING.  THE PRIMARY THREAT FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jul 9, 3:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     2 SW ALGONQUIN          42.14N 88.33W
07/09/2007  E60 MPH          KANE               IL   MESONET

            MEASURED BY WEATHERBUG STATION

&&

GITRO
Local storm report, Jul 9, 3:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HEAVY RAIN       MARENGO                 42.25N 88.60W
07/09/2007  M1.50 INCH       MCHENRY            IL   CO-OP OBSERVER

            1.50 INCHES OF RAINFALL MEASURED IN LAST 45 MINUTES

&&

GITRO
Local storm report, Jul 9, 3:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             DE KALB                 41.93N 88.75W
07/09/2007  M0.75 INCH       DE KALB            IL   CO-OP OBSERVER

            THREE QUARTER INCH HAIL MEASURED IN DEKALB

&&

GITRO
Local storm report, Jul 9, 3:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     NON-TSTM WND DMG 5 W HUNTLEY             42.17N 88.52W
07/09/2007                   MCHENRY            IL   FIRE DEPT/RESCUE

            TREE DOWN ON VEHICLE-SIZE UNKNOWN-AT RT20 AND HARMONY RD

&&

GITRO
Local storm report, Jul 9, 4:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 N ROMEOVILLE          41.67N 88.09W
07/09/2007  E0.75 INCH       WILL               IL   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN N. ROMEOVILLE AT VETRENS PKWY
            AND ROGERS RD

&&

GITRO
Local storm report, Jul 9, 4:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     2 N ROMEOVILLE          41.67N 88.09W
07/09/2007  E50 MPH          WILL               IL   TRAINED SPOTTER

            50 MPH GUST IN N. ROMEOVILLE AT ROGERS RD AND VETRENS
            PKWY

&&

GITRO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:14 PM CDTSevere Thunderstorm WarningLOTMcHenry61 min
Jul 9, 2:34 PM CDTSevere Thunderstorm WarningLOTLake56 min
Jul 9, 2:37 PM CDTSpecial Marine WarningLOT83 min
Jul 9, 2:54 PM CDTFlash Flood WarningLOTMcHenry5 hr
Jul 9, 3:19 PM CDTSevere Thunderstorm WarningLOTKane, McHenry56 min
Jul 9, 3:38 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane52 min
Jul 9, 3:44 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane61 min
Jul 9, 4:07 PM CDTSevere Thunderstorm WarningLOTWill23 min
Jul 9, 4:27 PM CDTSevere Thunderstorm WarningLOTDeKalb41 min
Jul 9, 4:48 PM CDTSevere Thunderstorm WarningLOTWill36 min
Jul 9, 4:59 PM CDTSevere Thunderstorm WarningLOTLee46 min
Jul 9, 5:38 PM CDTFlash Flood WarningLOTLee4 hr
Jul 9, 5:49 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane29 min
Jul 9, 5:56 PM CDTRiver Flood WarningLOTDeKalb3 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.